Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 23, NWS Tallahassee, FL

February 23, 20078 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Feb 23, 2007, 2:55 PM EST for 8 counties in Florida. It took effect at Feb 24, 2007, 11:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2007, 2:55 PM EST (19:55 UTC)
In effect from
Feb 24, 2007, 11:00 AM EST
Expired
Feb 24, 2007, 3:10 PM EST
In force
4 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4531 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 231955
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EST FRI FEB 23 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS
EVENING FOR LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL
GEORGIA AND THE FLORIDA BIG BEND AND PANHANDLE...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM EST SATURDAY
FOR LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA
AND THE FLORIDA BIG BEND AND PANHANDLE...

.DISCUSSION...A VERY DRY AIRMASS WILL REMAIN IN PLACE THROUGH
SATURDAY MORNING. MOISTURE WILL GRADUALLY INCREASE DURING THE
AFTERNOON ON SATURDAY...BUT NOT BEFORE RED FLAG CONDITIONS ARE
MET ACROSS MUCH OF THE FLORIDA BIG BEND.

FLZ016>019-026>029-034-240200-
/O.NEW.KTAE.FW.W.0023.070224T1600Z-070224T2200Z/
/O.EXT.KTAE.FW.W.0021.000000T0000Z-070224T0200Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
255 PM EST FRI FEB 23 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM EST THIS EVENING
FOR LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM EST SATURDAY
FOR LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM EST SATURDAY. A RED
FLAG WARNING IS ALSO IN EFFECT UNTIL 9 PM EST THIS EVENING. 

THE RELATIVE HUMIDITY WILL BE SLOW TO RISE ABOVE 35 PERCENT THIS
EVENING DUE TO THE VERY DRY AIRMASS THAT IS IN PLACE. THE HUMIDITY
IS FORECAST TO ONCE AGAIN DROP BELOW 35 PERCENT SATURDAY BETWEEN
11 AM AND NOON EST...AND REMAIN BELOW 35 PERCENT UNTIL LATE
AFTERNOON WHEN THE MOISTURE WILL INCREASE FROM THE SOUTHEAST FLOW
OFF THE GULF AND ATLANTIC. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009>015-GAZ120>131-142>148-155>161-240200-
/O.EXT.KTAE.FW.W.0021.000000T0000Z-070224T0200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-
BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-
SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
255 PM EST FRI FEB 23 2007 /155 PM CST FRI FEB 23 2007/

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS
EVENING FOR LOW RELATIVE HUMIDITY...

THE RELATIVE HUMIDITY WILL BE SLOW TO RISE ABOVE RED FLAG CRITERIA THIS
EVENING DUE TO THE VERY DRY AIRMASS THAT IS IN PLACE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FOURNIER
3 follow-up statements
000 
WWUS82 KTAE 240213
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
913 PM EST FRI FEB 23 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM EST SATURDAY FOR
LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA AND
THE FLORIDA BIG BEND AND PANHANDLE...

.DISCUSSION...A VERY DRY AIRMASS WILL REMAIN IN PLACE THROUGH
SATURDAY MORNING. MOISTURE WILL GRADUALLY INCREASE DURING THE
AFTERNOON ON SATURDAY...BUT NOT BEFORE RED FLAG CONDITIONS ARE
MET ACROSS MUCH OF THE FLORIDA BIG BEND.

FLZ016>019-026>029-034-241315-
/O.EXP.KTAE.FW.W.0021.000000T0000Z-070224T0200Z/
/O.CON.KTAE.FW.W.0023.070224T1600Z-070224T2200Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
913 PM EST FRI FEB 23 2007

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM EST
SATURDAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 11 AM TO 5 PM EST SATURDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009>015-GAZ120>131-142>148-155>161-240315-
/O.EXP.KTAE.FW.W.0021.000000T0000Z-070224T0200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-
BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-
SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
913 PM EST FRI FEB 23 2007 /813 PM CST FRI FEB 23 2007/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

BLOCK
000 
WWUS82 KTAE 240914
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 AM EST SAT FEB 24 2007

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 5 PM EST
TODAY FOR MUCH OF THE INTERIOR FLORIDA BIG BEND DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...THE VERY DRY AIRMASS WHICH CAUSED THE WIDESPREAD RED
FLAG CONDITIONS ACROSS THE AREA ON FRIDAY...WILL BE GRADUALLY
ERODED BY INCREASING LOW LEVEL MOISTURE FROM THE GULF OF MEXICO.
THE DRY AIR IS EXPECTED TO HANG ON JUST LONG ENOUGH OVER THE
INTERIOR FLORIDA BIG BEND COUNTIES TO REACH RED FLAG DURATIONS...
WHILE AREAS FURTHER TO THE WEST AND ALONG THE COAST WILL BECOME 
TOO HUMID. 


FLZ026-027-241015-
/O.CAN.KTAE.FW.W.0023.070224T1600Z-070224T2200Z/
LIBERTY-WAKULLA-
414 AM EST SAT FEB 24 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING TODAY...AS ANY DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT WILL BE BRIEF. 

$$

FLZ016>019-028-029-034-242200-
/O.CON.KTAE.FW.W.0023.070224T1600Z-070224T2200Z/
GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
414 AM EST SAT FEB 24 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM EST THIS AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND
AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$


17-GOULD
000 
WWUS82 KTAE 242010
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EST SAT FEB 24 2007

...RED FLAG WARNING FOR INLAND PORTIONS OF THE EASTERN BIG BEND
THIS AFTERNOON HAS BEEN CANCELLED...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR THE FLORIDA
BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO POSSIBLE LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DRY AIR OVER THE INLAND EASTERN BIG BEND WILL CONTINUE FOR THE
REMAINDER OF THIS AFTERNOON...HOWEVER DURATIONS WILL BE LESS THAN
FOUR HOURS. SHOWERS AND THUNDERSTORMS AHEAD OF A POTENT COLD FRONT
WILL BEGIN TO AFFECT SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE
OVERNIGHT...AND THEN MOVE EAST ACROSS THE REMAINDER OF THE REGION
ON SUNDAY. SOME OF THE STORMS MAY BE STRONG TO SEVERE. THE COLD
FRONT WILL MOVE THROUGH THE REGION SUNDAY NIGHT...WITH MUCH DRIER
AIR ARRIVING FOR MONDAY.

FLZ016>019-028-029-034-251230-
/O.CAN.KTAE.FW.W.0023.000000T0000Z-070224T2200Z/
/O.NEW.KTAE.FW.A.0022.070226T1800Z-070226T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
310 PM EST SAT FEB 24 2007

...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

THE RED FLAG WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED AS
DURATIONS OF LOW RELATIVE HUMIDITY WILL BE LESS THAN FOUR HOURS.
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-009>015-026-027-251230-
/O.NEW.KTAE.FW.A.0022.070226T1800Z-070226T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
LIBERTY-WAKULLA-
310 PM EST SAT FEB 24 2007 /210 PM CST SAT FEB 24 2007/

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

JAMSKI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 23, 9:28 AM EST, 5 hours 27 minutes earlier.

Area forecast discussion, Feb 23, 9:28 AM EST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 AM EST FRI FEB 23 2007

.UPDATE...LATEST WATER VAPOR IMAGERY SHOWS MAINLY RIDGING OVER THE
MID SECTION OF THE U.S. WITH AN IMPRESSIVE TROUGH APPROACHING THE
ROCKIES. SURFACE ANALYSIS SHOWS HIGH PRESSURE NORTH OF THE AREA WITH
A DRY COLD FRONT NOW SOUTH OF THE CWA. THIS HAS ALLOWED FOR VERY
DRY CONDITIONS TO SETTLE OVER THE AREA. WILL UPDATE DEWPOINTS AND
RH TO COMPENSATE FOR THIS DRY AIRMASS. RH VALUES SHOULD REACH THE
TEENS BY THE AFTERNOON OVER MOST OF THE AREA. TEMPS APPEAR TO BE
ON TRACK AT THE TIME AND ARE EXPECTED TO REACH THE LOWER 70S FOR
THE HIGH ACROSS THE AREA TODAY. NO FURTHER CHANGES WILL NEED TO BE
MADE TO THE PREVIOUS PACKAGE AT THIS TIME.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGHOUT THE TAF PERIOD.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
     CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
     GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

FL...RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

GMZ...NONE.

&&

AVIATION...FOURNIER
UPDATE...GIBBS
Hazardous weather outlook, Feb 23, 3:41 AM EST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 AM EST FRI FEB 23 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-241100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
341 AM EST FRI FEB 23 2007 /241 AM CST FRI FEB 23 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AS HIGH PRESSURE WILL USHER IN
SLIGHTLY COOLER AND DRIER AIR INTO THE REGION TODAY. HIGH
TEMPERATURES WILL STILL REACH THE LOWER TO MID 70S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A FAIRLY STRONG COLD FRONT IS EXPECTED TO MOVE INTO THE REGION ON
SUNDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
DEVELOPING FROM WEST TO EAST OVER THE AREA. SOME OF THE STORMS
COULD BE STRONG WITH GUSTY WINDS. THIS COLD FRONT WILL EXIT THE
REGION ON SUNDAY NIGHT AND MONDAY...WITH GENERALLY FAIR AND DRY
WEATHER EXPECTED THROUGH MID NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

17-GOULD

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.